Alert archive / Georgia / Freeze Warnings in 2019
Freeze Warning 1, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 4, 2019, 2:35 PM EST for 76 counties in Georgia. It took effect at Mar 4, 2019, 8:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2019, 2:35 PM EST (19:35 UTC)
- In effect from
- Mar 4, 2019, 8:00 PM EST
- Expired
- Mar 5, 2019, 11:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Atlanta, GA
All 76 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312 WWUS72 KFFC 041935 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 235 PM EST Mon Mar 4 2019 GAZ001>009-011>016-019>025-030>035-041>045-052-053-066-050345- /O.NEW.KFFC.FZ.W.0001.190305T0100Z-190305T1600Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Haralson-Carroll-Douglas- South Fulton-DeKalb-Heard-Coweta-Troup- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, and Newnan 235 PM EST Mon Mar 4 2019 ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST TUESDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from 8 PM this evening to 11 AM EST Tuesday. * TEMPERATURES...As low as 22. * TIMING...Temperatures will drop to 32 degrees or below by 8 PM, and will warm above freezing by 11 AM Tuesday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ GAZ027-036>039-046>051-054>062-067>073-078>084-089>095-050345- /O.NEW.KFFC.FZ.W.0001.190305T0500Z-190305T1600Z/ Madison-Clarke-Oconee-Oglethorpe-Wilkes-Rockdale-Walton-Newton- Morgan-Greene-Taliaferro-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Meriwether-Pike-Upson-Lamar-Monroe- Jones-Baldwin-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson- Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston- Including the cities of Athens, Conyers, Covington, Peachtree City, Griffin, Milledgeville, Macon, Columbus, and Warner Robins 235 PM EST Mon Mar 4 2019 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from midnight tonight to 11 AM EST Tuesday. * TEMPERATURES...As low as 28. * TIMING...Temperatures will fall below 32 degrees between midnight and 5 AM, and warm above 32 degrees between 8 AM and 11 AM. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
551 WWUS72 KFFC 050810 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 310 AM EST Tue Mar 5 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078>084- 089>095-051700- /O.NEW.KFFC.FZ.W.0002.190305T2300Z-190306T1600Z/ /O.CON.KFFC.FZ.W.0001.000000T0000Z-190305T1600Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Muscogee-Chattahoochee- Marion-Schley-Macon-Peach-Houston- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Columbus, and Warner Robins 310 AM EST Tue Mar 5 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EST WEDNESDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from 6 PM this evening to 11 AM EST Wednesday. * TEMPERATURES...Low to upper 20s this morning. Low to mid 20s for Wednesday morning with teens in the northeast mountains. * TIMING...Freezing temperatures until 11 AM this morning, then again from 6 PM this evening until 11 AM Wednesday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ GAZ074>076-085-086-096>098-102>113-051700- /O.NEW.KFFC.FZ.W.0002.190305T2300Z-190306T1600Z/ Washington-Glascock-Jefferson-Johnson-Emanuel-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Swainsboro, Dublin, Lumpkin, Americus, Cordele, and Vidalia 310 AM EST Tue Mar 5 2019 ...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EST WEDNESDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from 6 PM this evening to 11 AM EST Wednesday. * TEMPERATURES...Mid to upper 20s. * TIMING...Freezing temperatures late this evening until 11 AM Wednesday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
934 WWUS72 KFFC 051616 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1116 AM EST Tue Mar 5 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078>084- 089>095-060415- /O.EXP.KFFC.FZ.W.0001.000000T0000Z-190305T1600Z/ /O.CON.KFFC.FZ.W.0002.190305T2300Z-190306T1600Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Muscogee-Chattahoochee- Marion-Schley-Macon-Peach-Houston- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Columbus, and Warner Robins 1116 AM EST Tue Mar 5 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EST WEDNESDAY... The National Weather Service in Peachtree City is continuing a Freeze Warning, which is in effect from 6 PM EST Tuesday evening to 11 AM EST Wednesday. * TEMPERATURES...Low to mid 20s. * TIMING...Freezing temperatures from 6 PM this evening until 11 AM Wednesday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ GAZ074>076-085-086-096>098-102>113-060415- /O.CON.KFFC.FZ.W.0002.190305T2300Z-190306T1600Z/ Washington-Glascock-Jefferson-Johnson-Emanuel-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Swainsboro, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1116 AM EST Tue Mar 5 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EST WEDNESDAY... The National Weather Service in Peachtree City is continuing a Freeze Warning, which is in effect from 6 PM EST Tuesday evening to 11 AM EST Wednesday. * TEMPERATURES...Mid to upper 20s * TIMING...Temperatures will drop below freezing between midnight and 3 AM, and warm above freezing by 11 AM. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 4, 2:35 PM EST, 0 minutes earlier.
Area forecast discussion, Mar 4, 2:35 PM EST, 0 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 235 PM EST Mon Mar 4 2019 .SHORT TERM /Tonight through Tuesday Night/... Clouds have finally started to recede over the area, allowing for a bit more warming this afternoon. Regardless, the breezy conditions and cooler temperatures are keeping it chilly. The main forecast concern continues to be the weak upper level disturbance that will quickly traverse the area tonight. Models continue to show decent mid-level moisture will accompany this feature, and have continued with slight chance to chance pops over mainly central Georgia. The concern is the cold temperatures in place over the area, and the quickly dropping temperatures overnight as this feature moves in. Several models are suggesting the potential for accumulating winter precip, generally oriented between the south metro area and Macon. For now, have mentioned a mix of rain/sleet/snow flurries for south of the metro-Atlanta area, with little or no accumulations, and generally for only an hour or two overnight. The warm surface temperatures and extremely dry lower level should prevent accumulations. Windy conditions diminish somewhat overnight, then return Tuesday morning. Temperatures will bottom out in the 20s for a large portion of the state - some of the coldest we've seen since January. Because recent warming temperature trends allowed the growing season to begin early, the Frost/Freeze Program for NWS Atlanta was jump started early today. A Freeze Warning has been issued for Tuesday morning for a large portion of the state. The timing has been broken up into two sections, with I-85 northward expecting freezing temperatures as early as 8PM, and I-85 southward not expecting them until midnight. The freeze warning goes until 11 AM Tuesday when the area is expected to be above freezing. Temperatures in the afternoon will still be running 15-20 degrees below normal, with highs only topping out in the 40s. Another Freeze Warning is anticipated for Tuesday Night/Wednesday morning. Aside from precip chances tonight and early Tuesday, no additional chances are expected through the short term. 31 .LONG TERM /Wednesday through Monday/... No big changes to the long term. Dry and cold through Thursday as we remain in a northwest flow. Moisture returns Thursday night with a change to more zonal flow. Looks like more wet conditions through the end of the period as a couple of short waves cross the area. Models diverge on Monday with GFS dry and ECMWF showing some possibility of rain. Currently have a slight chance for showers on Monday and have left them as is. Previous discussion is included below. 41 && PREV DISCUSSION... /Issued 357 AM EST Mon Mar 4 2019/ LONG TERM /Tuesday Night through Sunday/... The long term remains fairly quiet with a dry and abnormally cold ridge dominated period thru Thursday. A disturbance and increased moisture axis traversing the TN valley will bring increasing shower chances from the north for late Thursday and more widespread Friday. Could have a brief lull Friday night, then an amplifying trough and attendant frontal system could bring more widespread rain later Saturday into Sunday. Some discrepancies exist on strength and timing this far out in the forecast, though some thunderstorms couldn't be ruled out - mainly with fropa Sunday. Temps will drop to near 15 to 20 degrees below normal for Tues/Wed with highs only in the 40s to low 50s for most areas. The coldest morning will be Wednesday as most areas will have lows in the low to mid 20s with even some teens in the far north. Currently do not have Frost/Freeze products since the local program begins March 15, though anyone with crop or vegetation concerns should be aware of the sub freezing temps for lows Tues, Wed, and Thurs. Baker AVIATION... 18Z Update... Cigs are clearing from the east/northeast down through the ATL metro area. Additional mid-level clouds (4-6kft) are expected to develop overnight over the southern half of the state, with the potential to produce -RA or a brief period of -RA/IP. At time -IP is not expected at any TAF sites. Breezy northwest winds are expected through the period, with 8-14kt sustained, and gusts to 22-25kt. Gusts will be less of a concern overnight, then come back after 14z Tuesday. //ATL Confidence...18Z Update... High confidence on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 29 50 26 49 / 10 0 0 0 Atlanta 26 45 24 46 / 10 0 0 0 Blairsville 21 41 18 42 / 0 0 0 0 Cartersville 24 43 23 46 / 5 0 0 0 Columbus 31 52 28 52 / 30 5 0 0 Gainesville 27 45 24 46 / 5 0 0 0 Macon 31 52 26 51 / 30 10 0 0 Rome 23 42 22 46 / 0 0 0 0 Peachtree City 27 47 25 48 / 10 0 0 0 Vidalia 39 57 30 53 / 40 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Warning from midnight tonight to 11 AM EST Tuesday for the following zones: Baldwin...Bibb...Butts...Chattahoochee... Clarke...Clayton...Crawford...Fayette...Greene...Hancock... Harris...Henry...Houston...Jasper...Jones...Lamar...Macon... Madison...Marion...Meriwether...Monroe...Morgan...Muscogee... Newton...Oconee...Oglethorpe...Peach...Pike...Putnam... Rockdale...Schley...Spalding...Talbot...Taliaferro...Taylor... Twiggs...Upson...Walton...Warren...Wilkes...Wilkinson. Freeze Warning from 8 PM this evening to 11 AM EST Tuesday for the following zones: Banks...Barrow...Bartow...Carroll... Catoosa...Chattooga...Cherokee...Cobb...Coweta...Dade...Dawson... DeKalb...Douglas...Fannin...Floyd...Forsyth...Gilmer...Gordon... Gwinnett...Hall...Haralson...Heard...Jackson...Lumpkin... Murray...North Fulton...Paulding...Pickens...Polk...South Fulton...Towns...Troup...Union...Walker...White...Whitfield. && SHORT TERM...31 LONG TERM....41 AVIATION...31
Hazardous weather outlook, Mar 4, 12:09 PM EST, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1209 PM EST Mon Mar 4 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051715- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1209 PM EST Mon Mar 4 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Some sub freezing temperatures are expected tonight into Tuesday morning with values reaching the low to mid 20s in parts of north Georgia and 30s farther south and east into central Georgia. This could be of concern with some exposed vegetation or crops. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Abnormally cold temperatures are expected through Thursday morning, with the coldest being Wednesday as most areas should reach the low to mid 20s. Such sub freezing temps could be of concern with some exposed vegetation or crops. Some more widespread rainfall could return to the area for late Saturday into Sunday and thunderstorms cannot be ruled out especially with a possible cold front on Sunday. Uncertainty exists with the strength of this system being far out in the forecast, so please monitor updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Mar 4, 12:42 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 PM EST MON MAR 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 NW RUTLAND 32.75N 83.67W
03/03/2019 E1.75 INCH BIBB GA PUBLIC
HAIL RANGING FROM QUARTER SIZE TO GOLF BALL SIZED WAS
REPORTED NEAR THE INTERSECTION OF ALLEN ROAD AND HOUSTON
ROAD.
&&
EVENT NUMBER FFC1900096
LREAVESThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 7:09 PM EST | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 51 min |
| Mar 3, 8:28 PM EST | River Flood Warning | FFC | Forsyth | 10 hr |
| Mar 3, 11:50 PM EST | River Flood Warning | FFC | Whitfield | 33 hr |
Nearby
Freeze Warnings in Georgia, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.